Trans-bu- Dihydracodeine

Seen doctor today who prescribed trans-bu patches and amitriptyline so felt as if something was happening at last. When I got home and read the info it stated that trans-bu must not be taken with benzodiazepines as this may cause severe breathing difficulties and can be fatal! As I am on a small dose I phoned doctor who thought it was "ridiculous" and has now prescribed dihydracodeine 30mg 2-3 times a day. Is this equal to trans-bu 5 as it seems a large dose to me? Thank you

5 Replies

  • amberrose hi while I was at the Pain Clinic at the end of Jan there I was told that i was going to get a Patch Trans Bu at 10mi pr hour and that while on this I would not need any further Cocodamol 30x500 mg pills.

    My doctor said the same,

    And yes the Patch is helping me somewhat.

    Best of luck too you.


  • Check with a pharmacist. They know best.

  • Hi Amberrose,

    30 mg is not a large dose of dihydracodeine, I am taking 120 mg twice a day and have been for many years i would not worry about taking 30 mg i did try the morphine patches and they worked great but after being on them for around 6 months i had a reaction to the glue and it started making huge blisters on my skin and i was told that it was a common reaction for many people.

    good luck with controling your pain

    regards Poppy Ann.

  • I yes i was on dihydracodeine..30mg is not a high does when you think can have 60mg of codeine every 4 hour..i didnt think much of etheir for pain..only good thing codeine is good for is coughing..gave to me when had phumiona and did help with chest...i am on mst 40mg can have every 2//3 hour..wating for my 2nd back op.although dont really want to end up in more pain..i started on codeine type on all sorts..hate it has well has the cant go loo...bung you up..i used to get tummy pains witrh codeine based meds...

  • Dihydrocodeine is fine but remember there are 24hrs in a day so take am,tea and bedtime.Amitriptyline is not a benzodiazepine or addictive and is good with the painkiller at night to sleep.Codeine may make you constipated so take a bowel softener like fybogel or docusate NOT a laxative if poss. I have been taking them on and off for years without any problems.

You may also like...